MAUDE Adverse Event Report: CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466C210F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the recovery operation of a vena cava filter the head-end of a 10f optease retrieval catheter was used, however upon entering the thigh vein of the patient¿s body it was found out that the catheter fell off under fluoroscopy.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.The indication for filter insertion was deep vein thrombosis (dvt).When the retrieval of the catheter entered the patient, the event occurred at femoral vein.The device was withdrawn from the patient using a non-cordis catheter.An image was available for review.The product has been returned for analysis containing an intact catheter and a complaint catheter with head tip.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during the recovery operation of a vena cava filter the head-end of a 10f optease retrieval catheter was used; however upon entering the thigh vein of the patient¿s body it was found out that the catheter fell off under fluoroscopy.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.The indication for filter insertion was deep vein thrombosis (dvt).When the retrieval of the catheter entered the patient, the event occurred at femoral vein.The device was withdrawn from the patient using a non-cordis catheter.The product was returned for analysis.Two non-sterile units of 10fr optease retrieval catheters were received for analysis coiled inside a plastic bag.Per visual analysis, one of the received units did not present any anomaly.It was received intact.However, the other unit was received without the brite distal tip.The tip of the retrievable catheter was separated (missing) and not returned for analysis.A kink was noted at 9.5 cm from the strain relief band support.No other anomalies observed.Per dimensional analysis, the od and id was measured near to the separation area and was within specification.Per microscopic analysis there was evidence of plastic deformation and elongations at the separation edge.Per sem analysis the separation between body/shaft and tip catheter revealed evidence of elongations on the body/shaft material of the cannula.The elongations found on the body/shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the tip-cannula fusion yield strength prior to the separation.No other issues were noted.A product history record (phr) review of lot 17859781 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip (optease)- separated - in patient¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by a kink adjacent to the strain relief and plastic deformation and elongations noted at the separation edge during analysis.According to the safety information in the instructions for use ¿warnings excessive force should not be used to retrieve the filter.If strong resistance is met during any stage of the procedure, discontinue the procedure and determine the cause before proceeding.It is the responsibility of the physician to use his/her judgement, based on patient safety and clinical experience, regarding the acceptability level of any resistance and/or whether to continue or abort the retrieval attempt.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
10FR OPTEASE RETRIEVAL CATH.
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9560967
Report Number9616099-2020-03462
Device Sequence Number2283524
Product Code DTK
UDI-Device Identifier20705032009369
UDI-Public20705032009369
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number466C210F
Device Catalogue Number466C210F
Device Lot Number17859781
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/10/2020
02/13/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/04/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERITONG CATHETER
Patient Age68 YR
Patient Weight67